Texas, 2016Drought in Texas, November 1 to 30, 2016
November 1 to 30, 2016 · NWS FWD · 7 events in 7 counties and zones
Below-normal rainfall led to a continuation of drought conditions across East Texas in November. These conditions reached as far west as the eastern counties of North and Central Texas.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below-normal rainfall led to a continuation of drought conditions across East Texas in November. These conditions reached as far west as the eastern counties of North and Central Texas. Conditions began to improve by the end of the month due to some beneficial rainfall that fell during the last week.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:02 PM CST, 58 minutes earlier.
Area forecast discussion, Oct 31, 11:02 PM CST, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1202 AM CDT Tue Nov 1 2016
.AVIATION...
Some VFR ceilings around 3500 feet have already developed in the
KINJ-KTPL areas as of 05z with MVFR ceilings just to their south.
With a southerly low level jet around 30 knots, expect MVFR
ceilings to be in the Waco area around 06z and though not
specifically noted in their TAF, can not completely rule out a
brief period of IFR. MVFR ceilings will continue to spread
north...entering the Metroplex TAF sites around 08z. The mostly
MVFR ceilings should hang around through the morning hours before
rising to VFR by 18z Tuesday. MVFR ceilings are expected to spread
back north across the region 04-06z Wednesday. Southerly surface
winds of 10 to 15 knots will prevail with some gusts over 20
knots expected by 18Z Tuesday. A few showers are expected to
spread into Central Texas Tuesday afternoon but the chances at
Waco are too low to include in their TAF at this time.
58
&&
.UPDATE...
Quick update this evening to account for the timing of moisture
return and low clouds, and also to increase overnight
temperatures.
A tongue of rich low-level moisture is surging northward up the
I-35 corridor this evening. When combined with a decoupling
boundary layer, we've seen an increase in surface dewpoints across
Central TX of up to 20F over the past 5 hours. A LLJ of 20-30 kts
will continue to overspread all of North and Central TX in
abundant moisture overnight leading to widespread low stratus
which should last well into Tuesday morning.
The timing of this moisture surge is occurring a bit faster than
most guidance had called for, and therefore I've nudged
temperatures upward by as much as a few degrees overnight with
dewpoints in Central Texas already in the upper 60s. In addition,
developing stratus and persistent surface winds of 10 mph or more
will be detrimental to any radiational cooling. There should be a
fairly substantial difference in overnight lows with locations
along the Red River dropping to the coolest readings in the low
60s before the more abundant moisture reaches that far northward.
It still appears that isolated showers and a couple thunderstorms
will be possible across Central TX tomorrow in this continued warm
advection regime aided by daytime heating. Other than thermodynamic
influences, there will be little forcing available to generate
convection tomorrow.
-Stalley
&&
.PREV DISCUSSION... /ISSUED 353 PM CDT Mon Oct 31 2016/
The upper ridging that has dominated our weather for several days
is beginning to shift east. This will allow low-level moisture to
surge north tonight, setting the stage for widespread low clouds.
The arrival of 60F+ dew points will coincide with the onset of the
low ceilings. When combined with a steady south breeze, this
should preclude reductions in visibility. The exception would be
the far southeast, where rich moisture is already in place and
where the winds may be light during the predawn hours. At this
time, it appears that dense fog is unlikely, and the weather grids
will contain no mention of fog.
Within this plume of moisture, showers and isolated thunderstorms
are ongoing along the Coastal Bend. As the moisture moves farther
inland, the convective activity will as well, potentially reaching
Central Texas before midday Tuesday. With negligible large-scale
lift, these convective elements will be largely thermodynamically
driven. Although the clouds will be slow to scatter on Tuesday,
particularly in southern zones where there will be adequate
moisture, the boundary layer will remain unseasonably warm. The
instability may be sufficient for some scattered showers and
thunderstorms to develop/redevelop during the afternoon hours.
This activity would be equally disorganized, and severe weather is
not anticipated.
The tropical conveyor currently spreading mid- and upper-level
moisture into the Desert Southwest will shift eastward. By
Wednesday, disturbances embedded in this southwest flow will
result in more widespread (albeit low) chances for showers and
thunderstorms. Guidance is coming into better agreement with the
timing of a frontal passage Thursday morning. Although not
particularly intense, showers and thunderstorms may accompany the
boundary. A pair of sunny and mild days will follow Friday and
Saturday. Despite the cooler air, postfrontal high temperatures
should still exceed normal values.
An upper low is progged to deepen over Arizona Wednesday, then
cutting off on Thursday. While the evolution of such features are
typically difficult to predict, guidance is in fairly good
agreement with its eastward progression as an open longwave trough
this weekend into early next week. This will return rain chances
Sunday and Monday.
25
&&
.CLIMATE...
This was the warmest October on record for Dallas/Fort Worth. The
previous record was set in 1963.
Waco had 28 days with highs in the 80s and 90s, one day shy of the
record set in 1934 and 1947.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 68 84 69 82 65 / 0 10 10 30 40
Waco 70 85 68 83 64 / 0 20 10 40 30
Paris 63 83 65 80 63 / 0 5 10 20 30
Denton 66 83 67 81 62 / 0 10 10 30 40
McKinney 66 83 68 81 62 / 0 10 10 30 40
Dallas 69 84 69 82 65 / 0 10 10 30 30
Terrell 67 84 68 81 63 / 0 10 10 30 30
Corsicana 67 84 68 82 66 / 0 20 10 30 30
Temple 69 84 68 82 65 / 5 20 10 30 30
Mineral Wells 62 85 67 80 62 / 0 10 5 30 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
58/26
Hazardous weather outlook, Oct 31, 2:46 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON OCT 31 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
346 PM CDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOW THUNDERSTORM CHANCES RETURN ACROSS CENTRAL TEXAS TUESDAY
...WITH INCREASING CHANCES WEDNESDAY THROUGH THURSDAY AS A COLD
FRONT APPROACHES AND MOVES THROUGH AREA. SEVERE WEATHER AND/OR
FLOODING IS NOT EXPECTED.
LOW THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND SUNDAY
MAINLY WEST OF INTERSTATE 35/35W.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JLDUNN
Drought, Lamar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
D2/Severe drought conditions were in place across Lamar County for all of November 2016.
Drought, Delta
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Severe/D2 drought conditions across the county improved to Moderate/D1 at the end of the month.
Drought, Hopkins
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Severe/D2 drought conditions across the county improved to Moderate/D1 at the end of the month.
Drought, Fannin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Severe/D2 drought conditions were in place most of November. Conditions improved across the western two-thirds of the county during the final week of November due to rainfall that fell during that week.
Drought, Anderson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
D2/Severe drought conditions were in place across Anderson County for all of November 2016.
Drought, Henderson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Henderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
D2/Severe drought conditions were in place across Henderson County for all of November 2016.
Drought, Van Zandt
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
D2/Severe drought conditions ended during the second half of November, thanks to beneficial rains which fell during that time.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, November 1 to 30, 2016$8.5 million · 3 events
- Drought in Mississippi, November 1 to 30, 2016$1.5 million · 30 events
- Drought in Georgia, November 1 to 30, 201696 events
- Drought in Louisiana, November 1 to 30, 2016$500,000 · 5 events
- Drought in Tennessee, November 1 to 30, 201638 events
- Drought in Alabama, November 1 to 30, 201637 events
- Drought in Massachusetts, November 1 to 30, 201622 events
- Drought in Kentucky, November 1 to 30, 201622 events
- Drought in Mississippi, November 1 to 30, 201618 events
- Drought in Alabama, November 1 to 30, 201614 events
- Drought in North Carolina, November 1 to 30, 201613 events
- Drought in Alabama, November 1 to 30, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666415, 666416, 666417, 666418, 666419, 666420, 666421.